MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS45017
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device remains in the patient.
 
Event or Problem Description
It was reported that 6 months post internal carotid artery (ica) aneurysm embolization procedure, the stent (subject device) migrated on the distal end.Narrowing of the luminal diameter vessel wall led to the tapering of the flow diverter at the end.Neointimal hyperplasia observed and the percentage of stenosis was 51-75%.The patient is on anti-platelet medication.No other information is available.
 
Additional Manufacturer Narrative
C2 / d10 concomitant products grid: updated there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated there were no anomalies noted to the subject stent prior to use, the device was prepared as per dfu, continuous flush was maintained, the catheter tip was not shaped, there was no resistance encountered during navigation of the subject stent device to the target lesion, the position of the delivery catheter was confirmed by visualizing the radiopaque markers, there was no resistance encountered during the flow diverter deployment, the position of the subject stent implant was confirmed between the two marker bands, the subject stent was confirmed to be fully deployed under fluoroscopy during the procedure, there was no injury/resistance encountered during the procedure.Clarification was received regarding what was meant by the stent became narrow - narrowing of the vessel luminal diameter due to changes in the vessel wall which leads to tapering of the flow diverter at the end.There were no changes observed in the size or shape of the aneurysm during follow-up, aneurysm still filling.The percentage stenosis present pre procedure was 0-25% - none.The percentage stenosis present post procedure was 76-100%.There was neointimal hyperplasia observed at the 6 month follow up and the percentage stenosis at the 6 month follow up was 51-75%.There was no medical intervention done to cater for the stenosis if present, but concerned they will need to if it continues to worsen.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, an assignable cause of undeterminable was assigned to the as reported event of the stent dislodged/migrated.An assignable cause of anticipated procedural complication will be assigned to the reported event of stenosis with stent deformation, as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.5MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17395862
Report Number3008881809-2023-00379
Device Sequence Number5955287
Product Code OUT
UDI-Device Identifier07613327386639
UDI-Public07613327386639
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFDS45017
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST CATHETER (STRYKER); CATALYST 5 CATHETER (STRYKER); SYNCHRO SELECT SOFT GUIDEWIRE (STRYKER); SYNCHRO SELECT SOFT GUIDEWIRE (STRYKER); XT-27 MICROCATHETER (STRYKER); XT-27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient SexMale